Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Parnate + orthostatic hypotension (30mg/day) mav27

Posted by Vincent_QC on December 25, 2008, at 10:06:40

In reply to Re: Parnate + orthostatic hypotension (30mg/day) Vincent_QC, posted by mav27 on December 25, 2008, at 8:31:46

> Im now taking prozac. volproate and xanax. It's weird in that i have not been able to tolerate the ssri's since starting treatment 8 years ago.. but mid this year after parnate failed again on me i was feeling worse than ever and desperate and took the only AD i had around which was lexapro... you wouldn't believe it... not a single side effect and every suicidal thought went from my head... it made me very tired though so ive switched to prozac. *shrug* it really makes no sense as ive tried every ssri in the past and had all the usual side effects like sexual dysfunction to feeling like a zombie.
>
> The volproate which is usually for bipolar or eppilepy i believe i' jst taking becaue i thought it sounded interesting to see what it did.... it has actually given me a sort of burst of mental energy/motivation... nothing like what was expected.
>
> the xanax i onlu just started a few days ago and it just puts me to sleep =/

Hi ;-)

Ok...I understand...Yeah, SSRI's worked on me but only 4 years of time...I had a partial answer on the Paxil (50mg/day), I kind of improve over my panic attacks and anxiety, but not the social phobia and depression. I drop it after I gain so much weight on it, more than 100 pounds... I was always on a strict diet, proteine powder, I lost a lot of weight and I gained more and more after...

I always fail to answer to regular SSRI's or SRNI's, as well as Wellbutrin or Remeron or Trazodone as well as Buspar or any anticonvulsives (Gabapentin, Lyrica...) and i'm addict to benzo drugs since 2005. Now on 20mg/day of valium...a pretty low dose if you compare it to the newer more powerfull benzo drugs (Rivotril, Lorazepam or Xanax). They don't help me anymore, I can take the 20mg of Valium in one take and I will not feel tired at all or I will not feel less anxious as well...I take it because I don't want to have a seizure if I stop them completly...That's one of my biggest fear also for now cause my psychiatrist want to withdraw me of them as soon as I will be stable on the Parnate.

After my Nardil fail in 2007, I return to SSRI and I switch to Prozac also, it was the only one SSRI I never try. I had no improve at 20mg after 3 months, we up the dosage to 30mg and it was crazy as hell. I was so nervous, worst than ever. You are lucky to be able to tolerate it. IT take a lot of time to work on your body...and it cause more anxiety than the others SSRI's in general.

I remember the day when I quit it cold turkey, it was my birthday and I was in a restaurant and I do a major panic attack...the biggest I do in my life...I said never again, no SSRI...and you know what...I return to Zoloft...3 months on it, at the highest dose...nothing at all except a major gain weight. Zoloft do nothing on me, I don't feel side-effects or improve on it. It's like I take a placebo...Celexa is the same, nothing on it...no side-effect but no improve also.

I return to Effexor-Xr in april 2008...up the dose to 300mg day...no improve also, just worst anxiety and worse my bad habits(Smooke more cigarettes, drink more coffee)...I augmented my daily dosage of benzo drugs to calm me down and I ended up at the hospital with a high addiction to Xanax (12mg/day and more sometimes...). I return home and withdraw the Xanax by switching it with Valium, like I always do...Take 3 months to recover from the Xanax addiction and abuse...

After this, I take a vacation of any drug (except the valium)...Last october my psychiatrist put me on Lexapro (Cipralex in Canada), that's not cover by insurrance here and it's expensive, I had to pay for it and I paid the price in all the way you want. Worse condition again, migraines everyday, tired from the morning to the night, no motivation, no energy, major gain weight again, more than 40 pounds... I had to begin to take a Stimulant (Ritalin) with it to be able to stay awake more than 3 hours in a row...After I add Wellbutrin on the top of it, I was on 20mg/day of Lexapro at the time...I don't increase my benzo drug intake on it and I had no sexual side effect also...but well I quit it cold turkey also because I was tired to be tired...the blend of the Stimulant drug with the AD's make me feel worst than ever. I know I always tell this but that's true...After each try of a drug, I feel worse...I just think I don't answer well to all the SE effects of the SSRI's in general.

The only one category that I never explore with my doctor is TCA's, since he find them not effective at all for social phobia, that's my main problem. I think they also cause otrhostatic hyppotension as a side-effect no?... I only take a small amount of Elavil for my migraine prevention but that never work really...it was suppose to help me to sleep at night also but it was not the case...Impramine seem to be too sedating and weight gainer for me, I don't want to try it. Weight is important for me, since it's a part of my social phobia problem.

In fact, i'm tired to switch from one drug to another. It's worsing my condition every time. So now i'm a lot anxious about my situation.

So like I write more sooner, I will stay on 30mg/day of Parnate, devide in 3 doses with a minimum of 4 hours between each doses. I will see if the orthostatic hypotension fade away or reduce a little bit...and I will wait for my psychiatrist appointment the 14th january to talk with him about all of this. I stop the Florinef also, since I read it can high the blood pressure.

I think I increase maybe the dose too fast, as usual. The general anxiety make me a lot anxious about the situation, about my blood pressure, and everything else I feel from this drug. I'm the kind of guy who react strongly to all the drugs he try, I always get the rarest side-effects...like the Tinnitus I have when I do otrhostatic hypontension.

For the lack of energy I feel in the afternoon and at night, I will talk about it to my psychiatrist also. Adding coffee to my daily regiment was my trick until yesterday, but I think this is maybe why my BP is high. I should stop drinking it. Maybe adding something like you take will help, lamictal or valporate acid or Lithium...I seem not very stable and maybe it will help on me to feel a more stable effect of the Parnate.

You see, this morning, I wake up early like always and I was ok...I don't have high blood pressure or low blood pressure and I don't have orthostatic hypotension when I climb the stair of just sit and get up of the computer chair or my bed. I just have a small headache, probably because I had a migraine last night and I don't sleep a long time... So I wonder why yesterday i was not ok??? Maybe it was the familly dinner who put me in a anxious mood and a more pre-disposed to BP problem.

I had a crazy night, a familly dinner for Christmas and I was so tired, I think I said 3 words in all the night. I was feeling a lot detachead from the rest of my familly. They all had fun last night except me. I was not able to eat the food they eat because of the diet...everything was in the gravy (powder) so I was not allowed to eat the good food my mom do, I had no patience at all, and I got one of the bigest migraine since a while...it was not very pleasant or fun...

Another thing, the blood pressure seem also to be not stable. I take it last evening and I do low blood pressure, 90/50...but all the morning and the afternoon I was at 140/90-150/90...Strange...that's not constant at all.

Maybe I don't react well to the epinephrine effect of Parnate and all the maoi's drugs. Don't know...

Like I write before, so much question and so less answer...I think my brains are just f*ck up...One thing is sure, i'm tired to be always an exception. My sister have the same problems than me and she answer very well to newer AD's, she's now on the Cymbalta, since this drug don't make you gain weight...and she feel ok...not always, she have her bad day, like everyone, but she feel fine...She also answer well to Celexa before, but just switch because of the weight gain... But me, nothing seem to work and that's suck... (Sorry for my bad language....)...

Well that's all for now folk's...thanks again ;-)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Vincent_QC thread:870680
URL: http://www.dr-bob.org/babble/20081223/msgs/870733.html